New Hampshire, 2011Hail in New Hampshire, August 1, 2011
August 1, 2011 · NWS GYX · 1 event in 1 county or zone
A surface trough pushing through the region was the focus for an isolated severe thunderstorm. The Mount Washington Observatory reported 1 inch hail which lasted for thirty minutes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface trough pushing through the region was the focus for an isolated severe thunderstorm. The Mount Washington Observatory reported 1 inch hail which lasted for thirty minutes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 1, 4:06 PM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 1, 4:06 PM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
506 PM EDT MON AUG 1 2011
.SYNOPSIS...
A COLD FRONT WILL MOVE OFFSHORE TONIGHT. A SECONDARY COLD FRONT
WILL CROSS THE REGION ON TUESDAY AS WEAK LOW PRESSURE DEVELOPS
OVER EASTERN MAINE. LOW PRESSURE WILL MOVE SLOWLY SOUTHEAST
TUESDAY NIGHT AND WEDNESDAY AS A RIDGE OF HIGH PRESSURE BUILDS
INTO NEW ENGLAND FROM THE WEST. HIGH PRESSURE WILL CREST OVER THE
REGION LATE ON THURSDAY AND WILL SHIFT OFFSHORE ON FRIDAY. LOW
PRESSURE WILL APPROACH FROM THE WEST ON SATURDAY AND WILL MOVE
THROUGH SOUTHERN NEW ENGLAND ON SUNDAY.
&&
.NEAR TERM /TONIGHT/...UPDATED...
TROUGH AXIS NOW MOVING THROUGH NORTHERN NEW HAMPSHIRE...WITH WARM
MOIST AIR OUT AHEAD OF IT. SOME DRIER AIR IS MOVING IN BEHIND IT
THROUGH NORTHERN VERMONT AND NORTHERN NEW HAMPSHIRE. EXPECT
SHOWERS AND THUNDERSTORMS TO CONTINUE TO FORM ALONG AND NEAR THE
TROUGH AXIS STRETCHING FROM JACKMAN TO CONWAY TO LEBANON. SOME
STORMS COULD APPROACH SEVERE LIMITS WITH HAIL AND DOWNBURST WINDS
THE EXPECTED THREATS. OVERALL SHEAR SEEMS JUST A LITTLE BIT TOO
WEAK TO SUPPORT MORE ORGANIZED THUNDERSTORMS AND SUPERCELLS.
MORE THUNDERSTORMS HAVE DEVELOPED FURTHER NORTH INTO QUEBEC. THESE
ARE ASSOCIATED WITH THE UPPER LOW AND COULD CONTINUE INTO THE
EVENING HOURS AND PUSH INTO NORTHERN PARTS OF THE AREA.
HOWEVER...THEY SHOULD BE WEAKENING WITH TIME DUE TO THE LOSS OF
DAYTIME HEATING.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
THE UPPER LOW MOVE OVERHEAD WITH POPS INCREASING AS SURFACE
HEATING BEGINS AFTER SUNRISE. SHOWERS AND THUNDERSTORMS WILL
INCREASE IN COVERAGE ESPECIALLY IN THE MOUNTAINS. SMALL HAIL
POSSIBLE AS THE FREEZING LEVEL DROPS TO AROUND 10K FEET. SHOWERS
AND STORMS WILL DIE OF AFTER SUNSET. USED MET FOR HIGHS TUE AND
LOWS TUE NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE UPPER LOW SLOWLY MOVES ENE INTO THE MARITIMES WEDNESDAY AND
EARLY THURSDAY CONTINUING A COOL CYCLONIC FLOW OVER THE AREA WITH
SOME INSTABILITY CLOUDS ESPECIALLY WEDNESDAY AFTERNOON. COMFORTABLE
TEMPERATURES EXPECTED. BY LATE THURSDAY AND FRIDAY AN UPPER RIDGE
OVER THE GREAT LAKES BUILDS ACROSS NEW ENGLAND BUT MOVES
OFFSHORE BY SATURDAY AS A RATHER WET SYSTEM APPROACHES FROM THE
MIDWEST AND SPREADS SHOWERS ACROSS THE REGION. OVERALL STAYED
CLOSE TO GMOS.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
SHORT TERM...EXPECT VFR EXCEPT IN SHOWERS AND THUNDERSTORMS WHEN
CONDITIONS WILL LOWER TO IFR. EXPECT IFR/MVFR IN FOG LATE TONIGHT.
FOR TUESDAY AND TUES NIGHT MOSTLY VFR EXCEPT IN SHOWERS AND THUNDER.
LONG TERM...MAINLY VFR...LOWERING TO MVFR OR IFR SATURDAY.
&&
.MARINE...
SHORT TERM...NO FLAGS ON THE WATERS.
LONG TERM...NO FLAGS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
SYNOPSIS...HAWLEY
NEAR TERM...KIMBLE
SHORT TERM...HAWLEY
LONG TERM...MARINE
AVIATION...HAWLEY/MARINE
MARINE...HAWLEY/MARINE
Hazardous weather outlook, Aug 1, 2:00 AM EST, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
300 AM EDT MON AUG 1 2011
MEZ007>009-012>014-018>028-NHZ001>010-013-014-020700-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
300 AM EDT MON AUG 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION IN A
SLIGHT RISK OF SEVERE WEATHER FOR TODAY. THIS MEANS THAT
THUNDERSTORMS MAY BE ABLE TO PRODUCE DAMAGING WINDS OR LARGE HAIL
THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ANOTHER ROUND OF STRONG TO MAYBE SEVERE THUNDERSTORMS ARE POSSIBLE
TUESDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IF SEVERE
THUNDERSTORMS DEVELOP.
ANZ150>154-020700-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
300 AM EDT MON AUG 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 2:36 PM EST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
336 PM EDT MON AUG 1 2011
NHZ007-012000-
SULLIVAN-
336 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY THROUGH 400 PM
EDT...
AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF WEST UNITY...OR
ABOUT 4 MILES SOUTH OF CLAREMONT...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WEST UNITY...
CLAREMONT...CHARLESTOWN...ACWORTH...UNITY...LEMPSTER...EAST
LEMPSTER...NEWPORT AND GOSHEN THROUGH 400 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4327 7243 4331 7240 4333 7242 4335 7240
4336 7242 4342 7240 4343 7209 4317 7212
4324 7244
MARINESpecial weather statement, Aug 1, 2:48 PM EST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
348 PM EDT MON AUG 1 2011
MEZ009-012030-
CENTRAL SOMERSET-
348 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 430 PM
EDT...
AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF LONG POND...OR
ABOUT 11 MILES EAST OF JACKMAN...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LONG POND...BRASSUA...
ROCKWOOD AND MOOSEHEAD THROUGH 430 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4576 6971 4575 6975 4576 6978 4574 6979
4569 6977 4565 6969 4558 6970 4554 6977
4547 6976 4549 7015 4567 7016 4580 6971
KIMBLESpecial weather statement, Aug 1, 4:09 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
509 PM EDT MON AUG 1 2011
MEZ009-012200-
CENTRAL SOMERSET-
509 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 600 PM
EDT...
AT 509 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 17 MILES WEST OF PITTSTON FARM...OR
ABOUT 14 MILES NORTH OF JACKMAN...MOVING EAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PITTSTON FARM AND
SEBOOMOOK THROUGH 600 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4586 6965 4585 6968 4586 6970 4579 6971
4575 6973 4576 6978 4573 6980 4573 7039
4583 7040 4586 7034 4588 7029 4592 7027
4597 6967
DSLocal storm report, Aug 1, 4:51 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
551 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL MOUNT BLUE STATE PARK 44.72N 70.42W
08/01/2011 E0.75 INCH FRANKLIN ME PUBLIC
TIME ESTIMATED
&&
EVENT NUMBER GYX1100318
KIMBLELocal storm report, Aug 1, 5:08 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
608 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL WELD 44.70N 70.42W
08/01/2011 E0.70 INCH FRANKLIN ME PUBLIC
&&
EVENT NUMBER GYX1100319
KIMBLELocal storm report, Aug 1, 5:13 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
613 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 1 E CARTHAGE 44.62N 70.45W
08/01/2011 E1.00 INCH FRANKLIN ME PUBLIC
TIME ESTIMATED
&&
EVENT NUMBER GYX1100320
KIMBLEHail, Coos
- When
- August 1, 6:22 PM EST to 6:52 PM EST
- Where
- Coos County, Mt Washington
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 44.270, -71.380
A severe thunderstorm produced 1 inch hail on Mount Washington which fell for thirty minutes.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Texas, August 1 to 6, 201114 deaths · 193 injured · 33 events
- Excessive Heat in Oklahoma, August 1 to 10, 20114 deaths · 101 injured · 25 events
- Heat in Illinois, August 1 to 3, 20114 deaths · 1 event
- Excessive Heat in Missouri, August 1 to 3, 201152 injured · 29 events
- Heat in Pennsylvania, August 1, 20112 deaths · 1 event
- Drought in Texas, August 1 to 31, 2011$100 million · 24 events
- Drought in Missouri, August 1 to 31, 2011$57 million · 6 events
- Drought in Kansas, August 1 to 31, 2011$45 million · 3 events
- Excessive Heat in Illinois, August 1 to 3, 20111 death · 17 events
- Flooding in Iowa, August 1 to 31, 2011$32 million · 5 events
- Excessive Heat in Texas, August 1, 20111 death · 1 event
- Excessive Heat in Missouri, August 1, 20111 death · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340671.